MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1074275-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Intracranial Hemorrhage (1891); Myocardial Infarction (1969); Neurological Deficit/Dysfunction (1982)
Date of Event 03/09/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2020, the patient presented with a recent non-st elevated myocardial infarction (nstemi).No pre-dilatation was performed.A 2.75x33mm and 2.75x18mm xience stent were implanted in the left anterior descending (lad), coronary artery lesion.A 2.75x18 and a 2.75x8mm xience stent were implanted in the diagonal coronary artery, 80% stenosed lesion.Reportedly, stent placements angiographic appearance was acceptable and post-dilatation was performed.The end result was timi flow 3 and 0% diameter stenosis.Post-procedure, the patient's troponin increased and a new myocardial infarction (mi) was diagnosed.The patient had an intracranial bleed with herniation worsened by medical therapy for mi and had become unresponsive.On (b)(6) 2020, the patient expired.Per physician, the event was unrelated to the device and unrelated to the procedure.There was no device malfunction.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect(s) of myocardial infarction and death are listed in the xience xpedition everolimus eluting coronary stent systems instructions for as a known patient effect(s) of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9917838
Report Number2024168-2020-03293
Device Sequence Number752376
Product Code NIQ
UDI-Device Identifier08717648162244
UDI-Public08717648162244
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model Number1074275-18
Device Catalogue Number1074275-18
Device Lot Number9031341
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE STENTS (X3).; XIENCE STENTS (X3)
Outcome Attributed to Adverse Event Death;
Patient Age59 YR
Patient Weight64